Does pred ALWAYS cause weight gain.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

I_willconquer
Regular Member


Date Joined Oct 2006
Total Posts : 77
   Posted 8/11/2007 5:08 AM (GMT -7)   
Hi again :-)
 
I'm still weighing my options b4 my apt. Does dosage amt of drugs like pred have anything to do with weight gain? Does weight gain occur if you are on the lowest dose. Also i've been reading pred is an old school way of treating RA. I've often been confused by this drug. It's supposed to decrease inflamation, but it makes you puffy confused

Ducky
Veteran Member


Date Joined Mar 2005
Total Posts : 3199
   Posted 8/11/2007 7:40 AM (GMT -7)   
Hey there.. Yes, the Prednisone will help with the RA.. it's usually a short term fix 'cause it can cause long term problems.. The steroid helps with the inflammation.. But if you're on it too long.. you can get puffiness from it.. double edged sword.. :) Weight gain can occur with it.. especially water weight.. When is your appt?
Moderator of Arthritis Forum
Confirmed Diagnosis of - Psoriatic Arthritis/Spondylitis/Graves Disease/GERD/Scoliosis/Hiatal Hernia/Graves Disease of the Eyes/Chronic UTIs
Current Meds -  Enbrel/Prevacid/Synthroid/Nitrofurantoin
Past Meds - Inderal/PTU/Prednisone/Voltaren/Feldene/Mobic/Cortisone and Steroid Shots
Additional Supplements - Multi-Vitamin/Bromelian/Acidophilus/Green Tea
 


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 8/11/2007 9:24 PM (GMT -7)   
I gained 60 pounds in the 80s from repeated courses of prednisone for my asthma. Three years ago I was put on prednisone for my Crohn's disease - total time on prednisone about 3 months. That time I LOST 5 pounds in those 3 months. I took every calorie laden snack food out of my house. I also enlisted the help of my family. I asked then to gently ask me if I really needed to eat if they saw me snacking. I did develop edema in my legs and a moon-face from the prednisone but both went away when I tapered off of it.

This week I was on a short 5 day course of prednisone for the arthritic symptoms. It really helped with my joint pain. Because it was a very short course, I did not have any of the nasty side-effects. Good luck and I hope you get some relief soon!
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


I_willconquer
Regular Member


Date Joined Oct 2006
Total Posts : 77
   Posted 8/12/2007 4:41 AM (GMT -7)   
My initial apt is tomorow. I'm going to have him do bloodwork, and xrays. When he gives me my referal i will have them fax'd to my new dr.(rheummy). Not really in any moderate or severe pain now, but just asking as many questions as i can for my own personal knowledge.
 
Thanks cool

curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 8/13/2007 5:50 PM (GMT -7)   
I gained a little over 100 pounds and I was on 60mg for a year and then it took another six months to wing off of it.I did have a moon face but about a month or so it went away.It has been slow on the weight loss.Prednisone causes me to have lung problems so I can not take any kind of steroids but please remember every one is different.Oh my father was on prednisone for all most two years and never gained any weight do to the steroids.
Curley
.........
 


deb in indiana
Regular Member


Date Joined Aug 2005
Total Posts : 387
   Posted 8/13/2007 6:10 PM (GMT -7)   
My son was on it for cancer sores and he gained 60 lbs.It didn't make me gain weight but i wasn't on it long term.DEB

shermie
New Member


Date Joined Jul 2007
Total Posts : 3
   Posted 8/14/2007 7:49 PM (GMT -7)   

hi,

 

i was on prednisone for about 2 months and i gained about 10 pounds, i also got the moon face i have been off the pred for about two weeks and i stil have the moon face and i can not seem to shed those 10 pounds.  I exercise and i also watch what I eat so i am blaming it on the pred,


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 8/15/2007 8:57 AM (GMT -7)   
I was on Steroids for a blood disorder yrs.ago & I had the moon face & weigght gain from it.
SnowyLynne


FLgirl
New Member


Date Joined Aug 2007
Total Posts : 1
   Posted 8/17/2007 9:17 PM (GMT -7)   
Hi, I'm not sure what I am doing here.  This is the first time I've logged in. I wanted to ask a question and wasn't sure where to go to ask it.  I have DDD and I get injections every three months.  I have just started this and just had my second injection.  Does anyone that gets injections have problems with headache and nausea afterwards and how long does it last.  Does weight gain come from swelling?
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:18 AM (GMT -7)
There are a total of 2,733,492 posts in 301,128 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
366 Guest(s), 16 Registered Member(s) are currently online.  Details
PeteZa, sheepguy, Victoria3105, NiceGuyEddie, Bobby88, NewspaperLover, Starlight*, Tickled6, Sherrine, Tudpock18, RanMan, KatieBwithUC, Jay79, maria2016, Traveler, kcsmith72


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer